×

zbMATH — the first resource for mathematics

Frictional contact of a nonlinear spring. (English) Zbl 1042.70510
Summary: We describe and analyze a frictional problem for a system with a compressed spring which behaves as if it has a spring constant that is negative over a part of its extension range. As a result, the problem has three critical points. The friction is modeled by the Coulomb law. We show that there are three separate stick regions for some values of the parameters, centered on the critical points. We model three other versions of the process. Then we describe a numerical scheme for the models and present a number of computer simulations.

MSC:
70F40 Problems involving a system of particles with friction
70-08 Computational methods for problems pertaining to mechanics of particles and systems
70K99 Nonlinear dynamics in mechanics
74M10 Friction in solid mechanics
74M15 Contact in solid mechanics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Cameron, D.S., Platform stabilization with a novel active suspension, ()
[2] B. Cahlon, C. Chipman, D.S. Cameron, N. Kheir, D. Schmidt and M. Shillor, A model for platform stabilization, (in preparation).
[3] Argyris, J.; Faust, G.; Haase, M., An exploration of chaos, (1994), Elsevier Science Amsterdam
[4] Wiggins, S., Introduction to applied dynamical systems and chaos, (1990), Springer New York · Zbl 0701.58001
[5] Amassad, A.; Sofonea, M.; Shillor, M., A quasistatic contact problem with slip-dependent coefficient of friction, Math. meth. appl. sci., 22, 267-284, (1999) · Zbl 0919.35051
[6] Amassad, A.; Rochdi, M.; Shillor, M., Existence for a quasistatic thermoviscoelastic contact problem with slip-dependent friction coefficient, (1999), Preprint · Zbl 1068.74047
[7] Kuttler, K.L.; Shillor, M., Dynamic bilateral contact with discontinuous friction coefficient, (1999), Preprint · Zbl 0959.74047
[8] Lempio, F.; Veliov, V., Discrete approximations of differential inclusions, Bayreuther mathematische shriften, 54, 149-232, (1998) · Zbl 0922.65059
[9] Dontchev, A.; Lempio, F., Difference methods for differential inclusions: A survey, SIAM reviews, 4, 2, 263-294, (1992) · Zbl 0757.34018
[10] Deimling, K., Multivalued differential equations, () · Zbl 0555.60036
[11] Filippov, A.F., Differential equations with discontinuous righthand side, () · Zbl 0138.32204
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.